Surjective word maps and Burnside’s paqb theorem

Robert M. Guralnick, Martin W. Liebeck, E. A. O’Brien, Aner Shalev, Pham Huu Tiep

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

We prove surjectivity of certain word maps on finite non-abelian simple groups. More precisely, we prove the following: if N is a product of two prime powers, then the word map (Formula presented.) is surjective on every finite non-abelian simple group; if N is an odd integer, then the word map (Formula presented.) is surjective on every finite quasisimple group. These generalize classical theorems of Burnside and Feit–Thompson. We also prove asymptotic results about the surjectivity of the word map (Formula presented.) that depend on the number of prime factors of the integer N.

Original languageEnglish (US)
Pages (from-to)1-107
Number of pages107
JournalInventiones Mathematicae
DOIs
StateAccepted/In press - Mar 1 2018
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Surjective word maps and Burnside’s paqb theorem'. Together they form a unique fingerprint.

Cite this